Evidence map›Paper›PMID 32038752›Full record

ArticleThe Journal of clinical and aesthetic dermatology2019

Anaphylactoid Reaction from Trimethoprim-Sulfamethoxazole with Subsequent T-wave Inversions in a Young Patient with Dermatomyositis.

Ritu Swali, Monica Lee

Abstract readCase Reports
In one paragraph

Article in The Journal of clinical and aesthetic dermatology, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Ritu SwaliDr. Swali is with the Department of Medicine at the University of California, Irvine in Irvine, California.
Monica LeeDr. Swali is with the Department of Medicine at the University of California, Irvine in Irvine, California.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Dermatomyositis is a disease of inflammation and vasculopathy, characterized by proximal muscle weakness and classic cutaneous eruptions. Often, patients show signs of lung, esophageal, and cardiac involvement. Cardiac involvement in dermatomyositis and other inflammatory myosidities can result in conduction abnormalities, ventricular dysfunction, and hypertrophy. Some patients will become symptomatic from the sequelae of the impairment, progressing to the onset of heart failure, pericarditis, or arrhythmias. Others might remain clinically asymptomatic, with evidence of cardiac involvement of their disease seen only with electrocardiograms and imaging. A preexisting damaged myocardium is more susceptible to the damaging effects of the chemical mediators and the stress of an anaphylactic reaction. Patients with dermatomyositis often have subclinical manifestations of cardiac involvement that can predispose them to more severe and life-threatening consequences of anaphylaxis and anaphylactoid reactions. The present case report documents a patient with dermatomyositis whose disease was not complicated with cardiac involvement yet who ultimately showed lasting cardiovascular effects from an anaphylactoid reaction. This case highlights the dangers of allergic reactions in patients with inflammatory myopathies, such as dermatomyositis, as they can have more profound cardiovascular manifestations of the reactions and develop enduring changes to their myocardium.

Indexed as

Anaphylaxisdermatomyositiselectrocardiogrammyocarditistrimethoprim–sulfamethoxazole

Identifiers

PMID32038752
PMCPMC6937165

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.